Alert archive / Montana / High Wind Watches in 2012
High Wind Watch 10, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Mar 2, 2012, 3:29 PM MST. It took effect at Mar 3, 2012, 11:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 3:29 PM MST (22:29 UTC)
- In effect from
- Mar 3, 2012, 11:00 AM MST
- Expired
- Mar 3, 2012, 9:37 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
518 WWUS75 KTFX 022229 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 329 PM MST FRI MAR 2 2012 MTZ009-010-048-031200- /O.CON.KTFX.HW.W.0015.120303T0700Z-120305T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 329 PM MST FRI MAR 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH MUCH OF THIS WEEKEND. THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON AND EVENING... MAKING TRAVEL DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE LIKELY...WITH GUSTS TO 80 MPH ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: BLOWING SNOW IN THE MOUNTAINS WILL BRING REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST ON THE PLAINS AND POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012>014-044>046-049>051-031200- /O.NEW.KTFX.HW.A.0010.120303T1800Z-120304T1800Z/ CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 329 PM MST FRI MAR 2 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP SATURDAY MORNING AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON AND EVENING...RESULTING IN DIFFICULT TRAVEL FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE...WITH GUSTS TO 70 MPH IN THE MOUNTAINS. * OTHER IMPACTS: BLOWING SNOW IN THE MOUNTAINS WILL BRING REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST IN THE PLAINS AND POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... SHELBY...CHESTER...GREAT FALLS...KINGS HILL PASS...BIG SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...LEWISTOWN...LEWISTOWN DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
737 WWUS75 KTFX 022241 CCA NPWTFX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 340 PM MST FRI MAR 2 2012 MTZ009-010-048-031230- /O.COR.KTFX.HW.W.0015.120303T0700Z-120305T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 340 PM MST FRI MAR 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH MUCH OF THIS WEEKEND. THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON AND EVENING... MAKING TRAVEL DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE LIKELY...WITH GUSTS TO 80 MPH ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL BRING REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST ON THE PLAINS AND POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012>014-044>046-049>051-031230- /O.COR.KTFX.HW.A.0010.120303T1800Z-120304T1800Z/ CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...FLESHER PASS... HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY... CHESTER...CONRAD...FAIRFIELD...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE 340 PM MST FRI MAR 2 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP SATURDAY MORNING AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON AND EVENING...RESULTING IN DIFFICULT TRAVEL FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE...WITH GUSTS TO 70 MPH IN THE MOUNTAINS. * OTHER IMPACTS: SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL BRING REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST IN THE PLAINS AND POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...STANFORD...CONRAD... SHELBY...CHESTER...GREAT FALLS...KINGS HILL PASS...BIG SANDY... FORT BENTON...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...LEWISTOWN...LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
987 WWUS75 KTFX 031008 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 308 AM MST SAT MAR 3 2012 MTZ012-014-050-032200- /O.UPG.KTFX.HW.A.0010.120303T1800Z-120304T1800Z/ /O.EXB.KTFX.HW.W.0015.120303T1800Z-120304T1800Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...STANFORD 308 AM MST SAT MAR 3 2012 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP TODAY WITH STRONGEST WINDS LATE THIS AFTERNOON AND EVENING...RESULTING IN DIFFICULT TRAVEL FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...GUSTS TO 70 MPH IN THE MOUNTAINS. * OTHER IMPACTS: LOCALIZED BLOWING SNOW IN THE MOUNTAINS AND BLOWING DUST ON THE PLAINS COULD BRING REDUCED VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-048-032200- /O.CON.KTFX.HW.W.0015.000000T0000Z-120305T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 308 AM MST SAT MAR 3 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE THROUGH MUCH OF THIS WEEKEND. STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING...MAKING TRAVEL DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE LIKELY...WITH GUSTS TO 80 MPH ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL BRING REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST ON THE PLAINS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ013-044>046-049-051-032200- /O.CON.KTFX.HW.A.0010.120303T1800Z-120304T1800Z/ CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD...LEWISTOWN... LEWISTOWN DIVIDE 308 AM MST SAT MAR 3 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM MST THIS MORNING THROUGH SUNDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM MST THIS MORNING THROUGH SUNDAY MORNING. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND EVENING...RESULTING IN DIFFICULT TRAVEL FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * OTHER IMPACTS: BLOWING DUST MAY PRODUCE REDUCED VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY... CHESTER...BIG SANDY...FORT BENTON...LEWISTOWN... LEWISTOWN DIVIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
373 WWUS75 KTFX 031637 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 937 AM MST SAT MAR 3 2012 MTZ013-044>046-049-051-031745- /O.CAN.KTFX.HW.A.0010.120303T1800Z-120304T1800Z/ CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON... SHELBY...CHESTER...CONRAD...FAIRFIELD...LEWISTOWN... LEWISTOWN DIVIDE 937 AM MST SAT MAR 3 2012 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. DAMAGING WINDS ARE NOW LONGER EXPECTED ACROSS THE REGION...THUS THE HIGH WIND WATCH HAS BEEN CANCELED. HOWEVER...STRONG WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE STILL EXPECTED THIS AFTERNOON. $$ MTZ009-010-048-040445- /O.CON.KTFX.HW.W.0015.000000T0000Z-120305T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...CHOTEAU 937 AM MST SAT MAR 3 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL CONTINUE THROUGH MUCH OF THIS WEEKEND. STRONGEST WINDS ARE EXPECTED THIS AFTERNOON AND EVENING...MAKING TRAVEL DIFFICULT FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE LIKELY...WITH GUSTS TO 80 MPH ALONG THE ROCKY MOUNTAIN FRONT. * OTHER IMPACTS: SNOW AND BLOWING SNOW IN THE MOUNTAINS WILL BRING REDUCED VISIBILITIES. THERE WILL ALSO BE A RISK OF BLOWING DUST ON THE PLAINS. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-014-050-040445- /O.CON.KTFX.HW.W.0015.120303T1800Z-120304T1800Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS...STANFORD 937 AM MST SAT MAR 3 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY. * TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP TODAY WITH STRONGEST WINDS LATE THIS AFTERNOON AND EVENING... RESULTING IN DIFFICULT TRAVEL FOR DRIVERS OF HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS. * WINDS: WESTERLY WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH... GUSTS TO 70 MPH IN THE MOUNTAINS. * OTHER IMPACTS: LOCALIZED BLOWING SNOW IN THE MOUNTAINS AND BLOWING DUST ON THE PLAINS COULD BRING REDUCED VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 2, 2:58 PM MST, 31 minutes earlier.
Area forecast discussion, Mar 2, 2:58 PM MST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 258 PM MST FRI MAR 2 2012 .DISCUSSION... TONIGHT THROUGH SUNDAY...EXPECT A STRONG AND MOIST NORTHWEST FLOW ALOFT OVER THE AREA THROUGH SATURDAY. EXPECT MORE SNOW OVER THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT AND TO A LESSOR DEGREE OVER THE MOUNTAINS OF SOUTHWEST MONTANA. DOWNSLOPE FLOW SHOULD KEEP THE PLAINS MOSTLY DRY. AN UPPER RIDGE CENTERED OFF THE WEST COAST LATE SATURDAY AFTERNOON WILL GRADUALLY SHIFT EAST AND WEAKEN. AS THE RIDGE APPROACHES DRIER AIR WILL SPREAD NORTHEAST OVER THE AREA LATE SATURDAY NIGHT THROUGH SUNDAY. THE MAIN WEATHER PROBLEM DURING THE PERIOD WILL BE THE THREAT OF HIGH WINDS. WILL CONTINUE THE HIGH WIND WARNING FOR THE ROCKY MOUNTAIN FRONT. THERE WILL ALSO BE A THREAT FOR HIGH WINDS FARTHER EAST AS MODELS SHOW A BAND OF STRONG NORTHWEST WINDS OFF THE SURFACE FROM THE ROCKY MOUNTAIN FRONT SPREADING SOUTHEAST INTO CENTRAL MONTANA SATURDAY AFTERNOON. DO NOT SEE A COLD FRONT OR WEATHER DISTURBANCE ALOFT TO HELP BRING THESE STRONG WINDS TO THE SURFACE BUT THE WARMER TEMPERATURES SATURDAY AFTERNOON MIGHT BE ENOUGH TO TAP INTO THE STRONG WINDS. THE CONFIDENCE LEVEL FOR HIGH WINDS OVER CENTRAL MONTANA IS ONLY MODERATE AT THIS POINT SO WILL GO WITH A HIGH WIND WATCH FOR SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. THEREAFTER MODELS POINT TO WEAKENING WINDS OFF THE SURFACE. BLANK SUNDAY NIGHT THROUGH FRIDAY...OUR BRIEF PREVIEW OF SPRING CONTINUES INTO MONDAY AS UPPER RIDGE AXIS PASSES THRU THE STATE WITH MOSTLY FAIR SKIES AND HIGH TEMPERATURES RUNNING 10 TO 15 DEG ABOVE NORMAL (MID/UPPER 50S) FOR PLAINS/VALLEY LOCATIONS. ALSO HAVE POSSIBILITY FOR STRONG WINDS ALONG THE ROCKY MTN FRONT AND ADJACENT PLAINS MONDAY AFTN/EVE AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF NEXT PACIFIC SHORTWAVE TROF THAT IS RIGHT ON THE HEELS OF THE RIDGE. THIS SYSTEM WILL BRING MUCH COOLER TEMPS AND RAIN/SNOW MIX FOR THE LOWER ELEVATIONS AND SNOW IN THE MTNS. GFS AND EUROPEAN MODELS THAT WERE IN VERY CLOSE AGREEMENT YESTERDAY NOW CONSIDERABLY LESS IN SYNC AS EUROPEAN SOLUTION DEPICTS THE COLD FRONT AND PRECIP ALL THE WAY INTO SOUTHWEST MT BY TUES MORNING...ABOUT 6 HRS FASTER THAN THE GFS WHICH HAS BEEN CONSISTENT FOR SEVERAL MODEL RUNS IN SHOWING MORE OF A MIDDAY FRONTAL PASSAGE. THE COOLER CANADIAN AIRMASS BEHIND THE FRONT WILL PUSH TEMPS BACK INTO THE UPPER 30S TO LOW 40S OVER THE HILINE AND CENTRAL MT AND MID 40S FOR SOUTHWEST MT ON TUES. THE MODELS DO PUSH THE SYSTEM DOWNSTREAM QUICKLY WITH CLEARING CONDITIONS ON WED BUT MODELS STILL FAR APART ON EXPECTED CONDITIONS FOR LATTER HALF OF THE WEEK AS EUROPEAN KEEPS MT UNDER COOL NORTHWEST FLOW WITH SCATTERED LIGHT SNOW THROUGH THURS EVE...WHILE THE GFS REBUILDS THE UPPER LEVEL RIDGE WITH DRY CONDITIONS AND GRADUALLY WARMING TEMPS ON THURS/FRI. GIVEN ITS BETTER RUN-TO-RUN CONSISTENCY AND BETTER ACCURACY WHEN SIMILAR MODEL DISCREPANCIES SHOWED UP EARLIER IN THE WEEK...FORECAST GRIDS LEAN STRONGLY TOWARD THE GFS SOLUTION THRU THE EXTENDED PERIOD. WARANAUSKAS && .AVIATION... UPDATED 1800Z. SOME LOW CLOUDS AND HAZE CONTINUE TO LINGER ALONG THE RIVER VALLEYS EARLY THIS AFTERNOON...HOWEVER THIS SHOULD CLEAR AS WESTERLY WINDS INCREASE. VFR CONDITIONS SHOULD PERSIST THE REST OF THE DAY AT ALL TAF SITES. MODELS HINT AT SOME LOW CLOUDS RE-DEVELOPING TONIGHT AND HAVE ADDED VCSH TO KHLN...KBZN AND KLWT GIVEN THE TERRAIN AND FAVORED UPSLOPE CONDITIONS IN THESE AREAS. CEILINGS MAY BE LOWERED TO MVFR AND POSSIBLY IFR CATEGORY THOUGH CONFIDENCE IS LOW. ELSEWHERE...WINDS WILL INCREASE OVER THE PLAINS THIS AFTERNOON WITH BREEZY CONDITIONS CONTINUING OVERNIGHT. MLV && .PRELIMINARY POINT TEMPS/POPS... GTF 28 51 38 55 / 10 10 10 0 CTB 25 50 35 53 / 0 10 10 0 HLN 27 48 33 54 / 10 10 10 0 BZN 21 44 29 52 / 20 20 20 0 WEY 9 32 16 37 / 50 60 40 10 DLN 22 42 28 46 / 0 10 10 0 HVR 19 52 31 52 / 10 10 20 10 LWT 23 47 34 51 / 20 20 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SUNDAY MORNING CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU... EASTERN PONDERA...EASTERN TETON...FERGUS...JUDITH BASIN... LIBERTY...TOOLE. HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 5 PM MST SUNDAY EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...BLANK LONG TERM...MLV AVIATION...MLV WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 2, 4:19 AM MST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 419 AM MST FRI MAR 2 2012 MTZ009-010-048-031200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 419 AM MST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT BEGINNING AT MIDNIGHT TONIGHT AND CONTINUING THROUGH MUCH OF THIS WEEKEND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WARNING CONTINUES THROUGH SUNDAY AFTERNOON WITH STRONGEST WINDS EXPECTED SATURDAY AFTERNOON AND EVENING. STRONG WINDS ARE POSSIBLE AGAIN ON MONDAY AND MONDAY NIGHT AHEAD OF A COLD FRONT. MILD TEMPERATURES SUNDAY AND MONDAY WILL BE REPLACED BY MUCH COOLER TEMPERATURES ON TUESDAY ALONG WITH A CHANCE FOR SNOW AS THE COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS OR WIND DAMAGE THIS WEEKEND WOULD BE GREATLY APPRECIATED. MTZ008-011>015-044>047-049>055-031200- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 419 AM MST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GUSTY WINDS WILL DEVELOP OVER MUCH OF NORTH CENTRAL MT SATURDAY AFTERNOON AND EVENING WITH GUSTS UP TO 50 MPH POSSIBLE. STRONG WINDS ARE POSSIBLE LATE MONDAY AND MONDAY NIGHT AHEAD OF A COLD FRONT. MILD TEMPERATURES SUNDAY AND MONDAY WILL BE REPLACED BY MUCH COOLER TEMPERATURES ON TUESDAY ALONG WITH A CHANCE FOR SNOW AS THE COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:21 AM MST | High Wind Warning | TFX | 4 days |
Nearby
High Wind Watches in Montana, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.